Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 233, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 18, 2020, 5:08 PM EDT for 4 counties in Georgia. It was in force for 41 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2020, 5:08 PM EDT (21:08 UTC)
- Expired
- Jul 18, 2020, 5:49 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cobb County, GA, Douglas County, GA, Fulton County, GA, Paulding County, GA
The radar
The Atlanta radar (KFFC), 53 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 5:08 PM EDT | TSTM WND DMG | 2 S Mableton, GA | POWERLINES WERE REPORTED IN THE ROADWAY IN THE 7000 BLOCK OF BLAIR CHASE COURT. A TREE WAS ALSO REPORTED IN THE ROADWAY NEAR THE INTERSECTION OF SOUTH GORDON ROAD SW AND BLAIR BRIDGE ROAD. |
| Jul 18, 5:08 PM EDT | HAIL 1 | 1 Nne Mableton, GA | QUARTER SIZED HAIL REPORTED NEAR THE INTERSECTION OF SHANNON GREEN CIRCLE SW AND NICKAJACK RD SW. |
| Jul 18, 5:12 PM EDT | TSTM WND DMG | 3 Wsw Lithia Springs, GA | A FEW TREES DOWN AND QUARTER-SIZED HAIL REPORTED NEAR THE INTERSECTION OF RILEY RD AND VETERANS MEMORIAL HWY. |
| Jul 18, 5:13 PM EDT | TSTM WND DMG | Lithia Springs, GA | A TREE AND POWERLINES WERE REPORTED DOWN NEAR THE INTERSECTION OF N COUNTY LINE ROAD AND WHITAKER LANE. |
| Jul 18, 5:13 PM EDT | TSTM WND DMG | Lithia Springs, GA | A TREE AND POWER LINES WERE REPORTED DOWN NEAR THE INTERSECTION OF N SWEETWATER ROAD AND VETERANS MEMORIAL HIGHWAY. |
| Jul 18, 5:15 PM EDT | TSTM WND DMG | 1 Sse Lithia Springs, GA | A TREE AND POWERLINES WERE REPORTED DOWN NEAR THE INTERSECTION OF LEE ROAD AND VULCAN DRIVE. |
| Jul 18, 5:19 PM EDT | TSTM WND DMG | 1 Nw Mableton, GA | A TREE WAS REPORTED IN THE ROADWAY IN THE 4000 BLOCK OF ROBERTA CIRCLE. POWERLINES WERE ALSO REPORTED IN THE ROADWAY IN THE 5000 BLOCK OF MABLE LAKE DRIVE SW. POWERLINES WERE REPORTED IN THE ROADWAY IN THE 5000 BLOCK OF ZANOLA DRIVE. |
| Jul 18, 5:27 PM EDT | TSTM WND DMG | 2 Sw Smyrna, GA | A TREE WAS REPORTED DOWN ON A HOUSE ON CONCORD CLOSE CIRCLE SE. |
| Jul 18, 5:27 PM EDT | TSTM WND DMG | 3 E Powder Springs, GA | A TREE WAS REPORTED IN THE ROAD NEAR THE INTERSECTION OF MACEDONIA ROAD AND ERNEST W BARRETT PARKWAY SW. POWERLINES WERE ALSO REPORTED IN THE ROAD UP THE STREET NEAR THE INTERSECTION OF THE EAST-WEST CONNECTOR AND ASQUITH AVEMUE. |
| Jul 18, 5:37 PM EDT | TSTM WND DMG | 2 Sw Powder Springs, GA | IN THE 4000 BLOCK OF DUNCAN DRIVE, MULTIPLE TREES WERE REPORTED DOWN WITH SOME BLOCKING THE ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 462 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
900
WUUS52 KFFC 182108
SVRFFC
GAC067-097-121-223-182200-
/O.NEW.KFFC.SV.W.0233.200718T2108Z-200718T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
508 PM EDT Sat Jul 18 2020
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southeastern Paulding County in northwestern Georgia...
Southwestern Cobb County in north central Georgia...
Northeastern Douglas County in north central Georgia...
Central Fulton County in north central Georgia...
* Until 600 PM EDT.
* At 508 PM EDT, severe thunderstorms were located along a line
extending from near Mableton to Austell to Brownsville, and are
nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Atlanta, Marietta, Douglasville, Smyrna, Powder Springs, Austell,
Hiram, Lithia Springs, Fair Oaks, Sweetwater Creek State Park,
Brownsville, Jim R Miller Park, Six Flags Over Georgia and
Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3391 8447 3391 8453 3390 8470 3389 8483
3375 8477 3367 8461 3376 8451
TIME...MOT...LOC 2108Z 192DEG 1KT 3385 8456 3381 8464 3382 8475
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
961
WWUS52 KFFC 182142
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
542 PM EDT Sat Jul 18 2020
GAC121-223-182150-
/O.CAN.KFFC.SV.W.0233.000000T0000Z-200718T2200Z/
Paulding GA-Fulton GA-
542 PM EDT Sat Jul 18 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PAULDING AND
CENTRAL FULTON COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened. Therefore, the
warning has been cancelled.
LAT...LON 3389 8466 3391 8453 3391 8447 3377 8454
3374 8458 3373 8459 3373 8460 3371 8461
3370 8463 3369 8463 3378 8470 3387 8472
TIME...MOT...LOC 2140Z 192DEG 1KT 3386 8456 3382 8464 3383 8475
$$
GAC067-097-182200-
/O.CON.KFFC.SV.W.0233.000000T0000Z-200718T2200Z/
Cobb GA-Douglas GA-
542 PM EDT Sat Jul 18 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHWESTERN COBB AND NORTHEASTERN DOUGLAS COUNTIES...
At 540 PM EDT, severe thunderstorms were located along a line
extending from near Smyrna to Austell to near Brownsville, and are
nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Marietta, Douglasville, Smyrna, Powder Springs, Austell, Lithia
Springs, Fair Oaks, Sweetwater Creek State Park, Six Flags Over
Georgia, Jim R Miller Park and Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3389 8466 3391 8453 3391 8447 3377 8454
3374 8458 3373 8459 3373 8460 3371 8461
3370 8463 3369 8463 3378 8470 3387 8472
TIME...MOT...LOC 2140Z 192DEG 1KT 3386 8456 3382 8464 3383 8475
HAIL...1.00IN
WIND...60MPH
$$774
WWUS52 KFFC 182149
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
549 PM EDT Sat Jul 18 2020
GAC067-097-182159-
/O.CAN.KFFC.SV.W.0233.000000T0000Z-200718T2200Z/
Cobb GA-Douglas GA-
549 PM EDT Sat Jul 18 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COBB AND
NORTHEASTERN DOUGLAS COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.
LAT...LON 3389 8466 3391 8453 3391 8447 3377 8454
3374 8458 3373 8459 3373 8460 3371 8461
3370 8463 3369 8463 3378 8470 3387 8472
TIME...MOT...LOC 2146Z 192DEG 1KT 3386 8456 3382 8464 3383 8475
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:46 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 18, 3:46 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 346 PM EDT Sat Jul 18 2020 .SHORT TERM /Tonight through Sunday Night/... Scattered showers and thunderstorms popping up across the state this afternoon should continue through the evening hours before diminishing for the night. These storms so far have not reached severe criteria yet but there are a few strong ones. Mainly seeing brief periods of of heavy rain, gust to 30kt, and lightning. Weak surface and Mid and upper level ridge remains in place through the short term and should help to keep these storms from getting to strong. The Mid to upper level ridging is centered mainly across N GA right over the deeper lower level moisture moving in from the NE. Warm temps aloft between area also limiting available energy for storms. This should continue through the short term so will pretty much see a repeat of this Sunday afternoon/evening. Daytime high temps remain mainly in the 90s with 80s in the the NE GA mountains. Low temps will continue in the 70s. 01 .LONG TERM /Monday through Saturday/... High pressure and weak zonal flow will remain in place for most of the forecast period. High pressure aloft will keep us in a hot an humid pattern fueling afternoon thunderstorms. Wednesday appears most likely to contain strong thunderstorms across northern Georgia as a weak impulse moves through. That being said, the heat will provide enough instability each day for the occasional pulse convective storm to become strong to severe with damaging winds being the primary threat. By Friday, a cold front will sink into the Tennessee River Valley. This front will act more like as a moisture gradient boundary, as it won't actually provide much in the way of relief from the hot temperatures. Right now, models are showing the front stalling in Tennessee increasing precip chances for Northern Georgia before sliding off to the east. The heat is going to be the big story for the week. Temperatures will run 3 to 4 degrees above normal for the week. Highs will remain in the low to mid 90s. Heat indices could be as high as 105 in central Georgia by Tuesday of next week, while widespread low 100's are likely. The afore mentioned boundary should take some of the edge off the heat indices as things dry out a little bit but the heat will remain. Vaughn && .AVIATION... 18Z Update... SHRA/TSRA popping up across the area and should see TAF sites affected over the next few hours. Should see these showers continue through Thu evening hours before diminishing after sunset. Will see another round Sunday afternoon. Ceilings should be mainly VFR except in and around SHRA/TSRA where you will see MVFR ceilings this afternoon and Sunday afternoon. Winds will stay out of the W to NW at 10kt or less. Will see some VRB gust in the 20-30kt range in and around convective activity. //ATL Confidence...18Z Update... Confidence high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 74 95 74 96 / 30 40 20 30 Atlanta 74 92 75 94 / 30 40 20 30 Blairsville 68 86 68 89 / 30 60 30 40 Cartersville 73 94 73 95 / 30 40 20 20 Columbus 75 96 76 98 / 10 30 10 40 Gainesville 73 92 73 93 / 30 40 30 30 Macon 73 96 75 97 / 10 20 10 30 Rome 73 94 73 96 / 20 40 20 20 Peachtree City 72 93 73 95 / 20 40 20 30 Vidalia 74 96 75 97 / 5 20 10 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....Vaughn AVIATION...01
Hazardous weather outlook, Jul 18, 11:48 AM EDT, 5 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1148 AM EDT Sat Jul 18 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1148 AM EDT Sat Jul 18 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are expected, mainly during the afternoon and evening. A few strong thunderstorms are possible with strong, gusty winds, frequent lightning and locally heavy rain. Heat index values of 97 to 104 degrees can be expected over much of the area outside of the mountains. .DAYS TWO THROUGH SEVEN...Sunday through Friday... For Sunday and Monday, isolated to scattered thunderstorms are expected across the area during the afternoon and evening hours. A few strong storms are possible with strong, gusty winds, frequent lightning, small hail and locally heavy rainfall. For Tuesday through Friday, Scattered to numerous thunderstorms are expected across the area. A few storms may be strong to severe with damaging winds, frequent lightning, hail and locally heavy rainfall. Heat index values of 100 to 105 degrees can be expected over much of the area outside of the mountains through Friday.
In the hours before
Special weather statement, Jul 18, 2:22 PM EDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
222 PM EDT Sat Jul 18 2020
GAZ011-019-181845-
Chattooga GA-Floyd GA-
222 PM EDT Sat Jul 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHATTOOGA AND
SOUTHWESTERN FLOYD COUNTIES UNTIL 245 PM EDT...
At 221 PM EDT...a strong thunderstorm was near Coosa, or 8 miles
northwest of Rome. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Rome, Coosa and Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3441 8536 3434 8519 3416 8527 3416 8543
3418 8544 3432 8547
TIME...MOT...LOC 1821Z 027DEG 1KT 3432 8532
WIND...40MPHSpecial weather statement, Jul 18, 2:30 PM EDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
230 PM EDT Sat Jul 18 2020
GAZ001-002-181900-
Walker GA-Dade GA-
230 PM EDT Sat Jul 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR WALKER AND DADE COUNTIES UNTIL
300 PM EDT...
At 230 PM EDT...a strong thunderstorm was over Cooper Heights, or 7
miles northwest of Lafayette. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lafayette, Chickamauga, Linwood, Cooper Heights, Noble and Rock
Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3491 8541 3483 8521 3466 8526 3469 8542
3477 8552
TIME...MOT...LOC 1830Z 027DEG 1KT 3479 8536
WIND...40MPHSpecial weather statement, Jul 18, 3:45 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
345 PM EDT Sat Jul 18 2020
GAZ012-020-182015-
Gordon GA-Bartow GA-
345 PM EDT Sat Jul 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GORDON AND NORTHWESTERN
BARTOW COUNTIES UNTIL 415 PM EDT...
At 345 PM EDT...a strong thunderstorm was over Folsom, or 9 miles
southeast of Calhoun...moving northwest at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Calhoun, Adairsville, Sonoraville and Folsom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3435 8474 3428 8492 3442 8502 3449 8492
3451 8480
TIME...MOT...LOC 1945Z 152DEG 5KT 3438 8487
WIND...40MPHSpecial weather statement, Jul 18, 4:26 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
426 PM EDT Sat Jul 18 2020
GAZ030-031-041-182100-
Polk GA-Haralson GA-Paulding GA-
426 PM EDT Sat Jul 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POLK...NORTHEASTERN
HARALSON AND PAULDING COUNTIES UNTIL 500 PM EDT...
At 425 PM EDT...a line of strong thunderstorms was along a line
extending from Eubank Lake to near New Georgia. These storms were
nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dallas, Hiram, Braswell, Yorkville, Eubank Lake, New Hope, Antioch
and Van Wert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3398 8478 3382 8479 3384 8512 3400 8524
TIME...MOT...LOC 2025Z 156DEG 2KT 3387 8509 3385 8485
WIND...40MPHSpecial weather statement, Jul 18, 4:51 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
451 PM EDT Sat Jul 18 2020
GAZ032-033-043-044-182115-
North Fulton GA-Douglas GA-Cobb GA-South Fulton GA-
451 PM EDT Sat Jul 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHEASTERN
DOUGLAS...SOUTHEASTERN COBB AND NORTHERN SOUTH FULTON COUNTIES UNTIL
515 PM EDT...
At 451 PM EDT...a strong thunderstorm was over Six Flags Over
Georgia, or 9 miles west of Atlanta. This storm was nearly
stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Smyrna, Austell, Lithia Springs, Fair Oaks, Sweetwater Creek
State Park, Six Flags Over Georgia, Vinings, Bolton, Jim R Miller
Park, Sandtown and Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3387 8444 3368 8449 3366 8464 3380 8465
3392 8458
TIME...MOT...LOC 2051Z 089DEG 3KT 3377 8456
WIND...40MPHSpecial weather statement, Jul 18, 5:01 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
501 PM EDT Sat Jul 18 2020
GAZ031-032-043-182130-
Douglas GA-Cobb GA-Paulding GA-
501 PM EDT Sat Jul 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS...
SOUTHWESTERN COBB AND SOUTHEASTERN PAULDING COUNTIES UNTIL 530 PM
EDT...
At 501 PM EDT...a strong thunderstorm was over Powder Springs, or
near Douglasville...moving east at 10 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Douglasville, Powder Springs, Austell, Hiram, Lithia Springs and
Brownsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3379 8479 3387 8477 3386 8462 3375 8465
TIME...MOT...LOC 2101Z 274DEG 10KT 3382 8471
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:59 PM EDT | Special Weather Statement | FFC | Wilkes | 31 min |
| Jul 18, 2:22 PM EDT | Special Weather Statement | FFC | Floyd | 23 min |
| Jul 18, 2:30 PM EDT | Special Weather Statement | FFC | Walker | 30 min |
| Jul 18, 3:45 PM EDT | Special Weather Statement | FFC | Gordon | 30 min |
| Jul 18, 4:26 PM EDT | Special Weather Statement | FFC | Paulding, Polk | 34 min |
| Jul 18, 4:41 PM EDT | Severe Thunderstorm Warning | FFC | Paulding | 34 min |
| Jul 18, 4:51 PM EDT | Special Weather Statement | FFC | Fulton | 24 min |
| Jul 18, 5:01 PM EDT | Special Weather Statement | FFC | Douglas | 29 min |
| Jul 18, 5:11 PM EDT | Special Weather Statement | FFC | Gwinnett | 34 min |
| Jul 18, 5:36 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, DeKalb, Fulton, Gwinnett | 39 min |
| Jul 18, 5:37 PM EDT | Special Weather Statement | FFC | Barrow | 23 min |
| Jul 18, 6:08 PM EDT | Special Weather Statement | FFC | Barrow | 37 min |
| Jul 18, 6:17 PM EDT | Special Weather Statement | FFC | Newton | 28 min |
| Jul 18, 6:19 PM EDT | Flash Flood Warning | FFC | Barrow, Gwinnett, Hall, Jackson | 4 hr |
| Jul 18, 6:34 PM EDT | Special Weather Statement | FFC | Newton | 26 min |
| Jul 18, 6:46 PM EDT | Special Weather Statement | FFC | Coweta | 29 min |
| Jul 18, 7:00 PM EDT | Special Weather Statement | FFC | Newton | 30 min |
| Jul 18, 7:14 PM EDT | Special Weather Statement | FFC | Heard | 31 min |
| Jul 18, 7:17 PM EDT | Special Weather Statement | FFC | Henry | 28 min |
| Jul 18, 7:35 PM EDT | Special Weather Statement | FFC | Putnam | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.